Texas, 2005

Flash Flood in Texas, July 27 to 28, 2005

July 27 to 28, 2005 · NWS EWX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 27, 9:08 PM CST, 52 minutes earlier.

Area forecast discussion, Jul 27, 9:08 PM CST, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1008 PM CDT WED JUL 27 2005

.UPDATE...
TRAINING OF THUNDERSTORM CELLS PICKED UP THIS EVENING AS MOST OF THE
HEATING BASED CELLS DIED OUT. FRONTAL ZONE HAS BECOME MORE ESTABLISHED
OVER THE AREAS WHERE TRAINING HAS OCCURED AND IS GENERALLY ALONG A DRT
TO GTU LINE. EVENING MODEL DATA SUGGESTS RAIN AREAS WILL CONTINUE TO
FOCUS FARTHER WEST WITH TIME...SO FEEL A FLASH FLOOD WATCH IS
UNWARRANTED FOR NOW. HOWEVER...THROUGH THE NEXT 2-3 HOURS FLOODING
WILL REMAIN POSSIBLE OVER THE WESTERN HILL COUNTRY WHERE FLASH FLOOD
WARNINGS REMAIN IN EFFECT. HEAVY RAINFALL TOTALS ARE COLLECTING OVER
NORTHERN MEXICO...SOME OF WHICH IS HITTING THE PREVIOUSLY HARD HIT AREAS
IN THE PATH OF EMILY. EXPECT SOME RISES IN THE RIO GRANDE IN THE NEXT DAY
OR TWO.

MODELS SHOW ADDTIONAL FOCUS FOR DIURNAL CONVECTION TOMORROW...SO THE EARLY
MORNING SHIFT MAY NEED TO REVIEW THE THREAT BASED ON WHAT HAPPENS FOR THE
REST OF TONIGHT. POPS WERE ADJUSTED TO COVER A MORE BROAD AREA OF 40-60
PERCENT CHANCES. HIGHEST CHANCES WERE PLACED OVER THE HILL COUNTRY...AND
WILL WATCH CLOSELY IN CASE A FFA IS NEEDED FOR THE OVERNIGHT HOURS.
GENERAL RADAR TRENDS ARE ON THE DECREASE...SO WILL LET SHORT FUSE PRODUCTS
HANDLE THE SITUATION. TEMPS AND WINDS CONTINUE TO LOOK REASONABLE.
&&

.PREV DISCUSSION... /ISSUED 330 PM CDT WED JUL 27 2005/

DISCUSSION...
BRING OUT YOUR UMBRELLAS. POPS ARE ON THE INCREASE TONIGHT AND
THURSDAY AS A WEAK COLD FRONT PUSHES INTO OUR CWFA AND STALLS-OUT.
THE COLD FRONT IS STILL NORTH OF OUR AREA...BUT A PREFRONTAL WIND
SHIFT HAS WINDS OUT OF THE NE ACROSS THE NORTHERN THIRD OF CWFA
EWX. AT THE SAME TIME...A SEABREEZE IS PUSHING INLAND AND IS
FORECAST TO INTERACT WITH THE PREFRONTAL WIND SHIFT (TROUGH) LATER
THIS EVENING. DEEP CONVECTION IS POSSIBLE AS THESE TWO LOW LEVEL
FEATURES INTERACT. THE HIGHEST POPS WILL BE SOUTH AND WEST OF SAN
ANTONIO TOWARD THE RIO GRANDE VALLEY...WHERE A SURFACE LOW IS
DEEPENING AND MOISTURE CONVERGENCE WILL BE STRONGEST. RAINFALL
AMOUNTS ACROSS THE SOUTHERN HALF OF SOUTHCENTRAL TEXAS WILL
AVERAGE ONE HALF INCH...WITH SPOTTY AMOUNTS UP TO TWO INCHES.
ANOTHER ROUND OF CONVECTION IS FORECAST ON THURSDAY ALONG THE
STALLED-OUT FRONT. STORM MOVEMENT WILL BE SLOW...BUT SHOULD BE
TOWARD THE SOUTH OR SOUTHEAST TOMORROW AS A NORTHERLY FLOW ALOFT
BECOMES BETTER ESTABLISHED.

A TREND TOWARD CLIMO POPS AND TEMPS WILL BEGIN FRIDAY AS THE UPPER
HIGH BECOMES CENTERED OVER THE TX/OK PANHANDLES AND DOMINATES
ACROSS SOUTH CENTRAL TEXAS. THE GFS(X) MOS FORECAST LOOKS GOOD
THIS CYCLE...WITH ONLY MINOR TWEAKS NECESSARY.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

25/18
Hazardous weather outlook, Jul 27, 12:30 PM CST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
130 PM CDT WED JUL 27 2005

TXZ171>173-183>194-202>209-217>225-228-281100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
130 PM CDT WED JUL 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
LOCALLY HEAVY RAINFALL IS POSSIBLE THIS EVENING AND TONIGHT ACROSS
THE SOUTHWEST PORTIONS OF SOUTH CENTRAL TEXAS. THE THREAT AREA IS
MAINLY SOUTH OF HIGHWAY 90 FROM DEL RIO TO SAN ANTONIO AND WEST OF
HIGHWAY 16 FROM SAN ANTONIO TO TILDEN. A MOIST AIRMASS WITH INTERACT
WITH AFTERNOON HEATING...OUTFLOW BOUNDARIES AND A WEAK MID LEVEL
DISTURBANCE TO GENERATE SCATTERED TO NUMEROUS THUNDERSTORMS.
STEERING WINDS WILL BE WEAK RESULTING IN SLOW MOVING AND MERGING
STORMS THIS EVENING AND TONIGHT. LOCALIZED 1 TO 2 INCH RAINFALL
AMOUNTS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jul 27, 9:20 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1020 PM CDT WED JUL 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
07/27/2005                   BEXAR              TX   LAW ENFORCEMENT

            CALLAGHAN RD FROM TIMCOWEST TO WOODSIDE CLOSED.

0941 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
07/27/2005                   BEXAR              TX   LAW ENFORCEMENT

            LAVEN DR AT CULEBRA CLOSED.

0940 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
07/27/2005                   BEXAR              TX   LAW ENFORCEMENT

            OVERBROOK DR AT MCNEEL CLOSED.

0941 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
07/27/2005                   BEXAR              TX   LAW ENFORCEMENT

            PRUE RD AT WOODBRIDGE CLOSED.

0940 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
07/27/2005                   BEXAR              TX   LAW ENFORCEMENT

            WURZBACH RD AT TIMBER HILL CLOSED.

&&

DC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Travis

When
July 27, 10:00 PM CST to July 28, 12:30 AM CST
Where
Travis County, Austin
Reported by
BROADCAST MEDIA
Coordinates
30.283, -97.750

Up to 3 inches of rain fell in south Austin in less than one hour, causing flash flooding at the intersection of Ben White and IH-35.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465750.